Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 89, NWS Northern Indiana

June 13, 2000Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2000, 1:45 PM EST for Allen County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 1:45 PM EST (18:45 UTC)
Expired
Jun 13, 2000, 2:30 PM EST
In force
45 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Allen County, IN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 131846
SVRFWA
INC003-131930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 PM EST TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN INDIANA

* UNTIL 230 PM EST

* AT 145 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NEW HAVEN...MOVING EAST AT
  10 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...      
  FORT WAYNE   
  WOODBURN
  MONROEVILLE

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4125 8518 4090 8518 4095 8479 4124 8484

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 AM EST, 10 hours 35 minutes earlier.

Area forecast discussion, Jun 13, 3:10 AM EST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 AM EST TUE JUN 13 2000

SEVERAL FCST PROBLEMS THIS AM. FIRST IS ONGOING CONVECTION ACRS SERN
FA. OHP SHOULD STAY BLO FFG WL HOLD FOR NOW ON ANY FFA. MSAS PMSL
SHWNG LP NR AZO WITH COLD SIDE OF FNT DIPPING ALL THE WAY TO PIA.
WITH MESO FEATURES DOMINATING...POOR MODEL PERFORMANCE IN SHORT TERM
INCLUDING LTST RUC CONFIDENCE NOT PARTICULARLY HIGH. GOING ONLY WITH
LARGER SCALE ETA/NGM SIGNALS DY2. HI LWLVL MFLUX FM MO INTO IA
SHOULD KEEP REGENERATIVE CONVECTION NEXT 24 HRS. FIRST COMPLEX
ENTERING INTO NWRN IL...IF THIS SYS CONTS ON NRN EDGE LWLVL THETA E
GRAD SHOULD BEGIN TO SEE A MORE ESERLY TURN...THOUGH SAT IR/LTG DATA
HASN'T SHOWN THIS YET. THIS PCPN INTO NWRN FA BTWN 13-16Z. LTR THIS
AFTN ADDITIONAL CONV PSBL WITH MODIFIED CAPES TO 3.5 KJ/KG SLGT CHC
DMNG WINDS WITH HIR DAPE WITH DRIER MIDLVL ENVIRONMENTAL AIR. BOTTOM
LINE IS SHRA/TSRA LIKLY TODAY WITH NO TIMING. CHC TONIGHT. NRN
ROCKIES ENERGY CARVES SHARPENING MSVLY TROF AND APRCHG COLD FNT DY2.
CAPES TO 3 KJ/KG SWEAT 300 LI M7. FAIR  0-3KM SHEAR BUT HELICITY
VALUES RMN BLO 150 M2/S2...AFTN TSRA LKLY. MISFWA IN A FEW. WITH T
SEVERAL CONVECTIVE EVENTS NEXT 2 DAYS FFA WL LKLY BE NEEDED AT SOME
POINT BUT PREFER TO HOLD OFF UNTIL HIEST THREAT AREA CAN BE
DETERMINED.

.IWX...NONE
PBM

In the hours before

Local storm report, Jun 13, 10:47 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EST TUE JUN 13 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1044 AM    SOUTH BEND                IN   65 MPH TSTM GUST
06/13/00   ST.JOSEPH                      TRAINED WEATHER
                                          OBSERVER REPORT. SOUTH
                                          SIDE OF TOWN NEAR
                                          IRELAND ROAD.

N
Local storm report, Jun 13, 10:55 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EST TUE JUN 13 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1051 AM    MISHAWAKA                 IN   70 MPH TSTM GUST
06/13/00   ST.JOSEPH                      ESTIMATED BY STORM
                                          SPOTTER ON NORTH SIDE
                                          OF MISHAWAKAX.

N

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:32 AM ESTSevere Thunderstorm WarningIWXSaint Joseph38 min
Jun 13, 10:48 AM ESTSevere Thunderstorm WarningIWXElkhart52 min
Jun 13, 1:43 PM ESTSevere Thunderstorm WarningIWXFulton47 min
Jun 13, 2:42 PM ESTSevere Thunderstorm WarningIWXAllen, Huntington48 min
Jun 13, 3:19 PM ESTSevere Thunderstorm WarningIWXAdams51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.